Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 73, NWS St. Louis, MO

April 10, 20254 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2025, 1:38 PM CDT for 4 counties in Missouri. It was in force for 52 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2025, 1:38 PM CDT (18:38 UTC)
Expired
Apr 10, 2025, 2:30 PM CDT
In force
52 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 2:05 PM CDTTSTM WND GST 582 E Dardenne Prairie, MOGust recorded by highway sensor.
Apr 10, 2:05 PM CDTHAIL 12 Ne O'Fallon, MO
Apr 10, 2:10 PM CDTHAIL 1Saint Peters, MO
Apr 10, 2:13 PM CDTTSTM WND GST 604 S Weldon Spring, MOObserved wind at KSUS...Spirit of St. Louis Airport.
Apr 10, 2:23 PM CDTHAIL 0.71 Nne Weldon Spring, MOHail/graupel.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

531 
WUUS53 KLSX 101838
SVRLSX
MOC071-183-189-219-101930-
/O.NEW.KLSX.SV.W.0073.250410T1838Z-250410T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
138 PM CDT Thu Apr 10 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  East Central Franklin County in east central Missouri...
  Saint Charles County in east central Missouri...
  West Central Saint Louis County in east central Missouri...
  East Central Warren County in east central Missouri...

* Until 230 PM CDT.

* At 138 PM CDT, severe thunderstorms were located along a line from 
  near Fountain N' Lakes to over Treloar, or along a line from 6 
  miles southeast of Troy to 5 miles northeast of New Haven, moving 
  southeast at 35 mph.

  HAZARD...60 mph wind gusts and small hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Wentzville, Innsbrook and Wright City around 140 PM CDT.
  New Melle, Josephville, St. Paul, Lake St. Louis and O'Fallon 
  around 150 PM CDT.

Other locations impacted by the severe thunderstorm include 
Foristell, Flint Hill, Matson and Kampville.

This includes the following State Parks...
	Babler Memorial State Park.

This includes Interstate 70 in Missouri between exits 203 and 227.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds.

&&

LAT...LON 3872 9120 3885 9096 3889 9095 3888 9082
      3891 9080 3893 9073 3892 9074 3891 9072
      3892 9071 3892 9069 3882 9047 3861 9070
      3851 9079
TIME...MOT...LOC 1838Z 302DEG 30KT 3892 9088 3876 9100 3868 9118

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaja
3 follow-up statements
421 
WWUS53 KLSX 101901
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
201 PM CDT Thu Apr 10 2025

MOC219-101911-
/O.CAN.KLSX.SV.W.0073.000000T0000Z-250410T1930Z/
Warren MO-
201 PM CDT Thu Apr 10 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR EAST CENTRAL WARREN 
COUNTY...

The storms which prompted the warning have moved out of the area. 
Therefore, the warning has been cancelled.

&&

LAT...LON 3860 9096 3889 9095 3888 9081 3891 9080
      3893 9073 3892 9074 3891 9072 3892 9071
      3892 9068 3891 9069 3882 9047 3861 9070
      3851 9079
TIME...MOT...LOC 1838Z 302DEG 30KT 3892 9087 3875 9099 3867 9117

$$


MOC071-183-189-101930-
/O.CON.KLSX.SV.W.0073.000000T0000Z-250410T1930Z/
Franklin MO-Saint Charles MO-Saint Louis MO-
201 PM CDT Thu Apr 10 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT 
FOR EAST CENTRAL FRANKLIN, SAINT CHARLES AND WEST CENTRAL SAINT 
LOUIS COUNTIES...

At 201 PM CDT, severe thunderstorms were located along a line from 
near O'Fallon to over Dutzow, or along a line from near O'Fallon to 
over Washington, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

This severe thunderstorm will be near...
  Wentzville around 140 PM CDT.
  New Melle, Josephville, St. Paul, Lake St. Louis and O'Fallon 
  around 150 PM CDT.

Other locations impacted by the severe thunderstorm include 
Foristell, Flint Hill, Matson and Kampville.

This includes the following State Parks...
	Babler Memorial State Park.

This includes Interstate 70 in Missouri between exits 208 and 227.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds and 
large hail.

&&

LAT...LON 3860 9096 3889 9095 3888 9081 3891 9080
      3893 9073 3892 9074 3891 9072 3892 9071
      3892 9068 3891 9069 3882 9047 3861 9070
      3851 9079
TIME...MOT...LOC 1838Z 302DEG 30KT 3892 9087 3875 9099 3867 9117

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaja
652 
WWUS53 KLSX 101919
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
219 PM CDT Thu Apr 10 2025

MOC071-183-189-101930-
/O.CON.KLSX.SV.W.0073.000000T0000Z-250410T1930Z/
Franklin MO-Saint Charles MO-Saint Louis MO-
219 PM CDT Thu Apr 10 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT 
FOR EAST CENTRAL FRANKLIN, WESTERN SAINT CHARLES AND WEST CENTRAL 
SAINT LOUIS COUNTIES...

At 219 PM CDT, severe thunderstorms were located along a line from 
over Maryland Heights to over Gray Summit, moving southeast at 35 
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

This severe thunderstorm will be near...
  O'Fallon around 150 PM CDT.

Other locations impacted by the severe thunderstorm include Matson.

This includes the following State Parks...
	Babler Memorial State Park.

This includes Interstate 70 in Missouri between exits 219 and 227.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds and 
large hail.

&&

LAT...LON 3855 9087 3856 9088 3882 9067 3886 9069
      3890 9066 3889 9063 3888 9062 3882 9047
      3867 9063 3861 9070 3857 9073 3851 9079
TIME...MOT...LOC 1901Z 302DEG 30KT 3882 9067 3865 9078 3857 9097

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaja
942 
WWUS53 KLSX 101920
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
220 PM CDT Thu Apr 10 2025

MOC071-183-189-101930-
/O.EXP.KLSX.SV.W.0073.000000T0000Z-250410T1930Z/
Franklin MO-Saint Charles MO-Saint Louis MO-
220 PM CDT Thu Apr 10 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 230 PM CDT FOR EAST 
CENTRAL FRANKLIN, WESTERN SAINT CHARLES AND WEST CENTRAL SAINT LOUIS 
COUNTIES...

The storms which prompted the warning have moved out of the area. 
Therefore, the warning will be allowed to expire.

&&

LAT...LON 3855 9087 3856 9088 3882 9067 3886 9069
      3890 9066 3889 9063 3888 9062 3882 9047
      3867 9063 3861 9070 3857 9073 3851 9079
TIME...MOT...LOC 1919Z 302DEG 30KT 3874 9051 3857 9062 3849 9081

$$

Jaja

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:06 PM CDT, 32 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms are expected today, mainly during the afternoon hours. A few storms may be strong to severe and produce hail up to the size of quarters and gusty winds across southeast Missouri and southwest Illinois.
  • Much cooler weather returns on Friday before readings warm back up for the weekend.
Area forecast discussion, Apr 10, 1:06 PM CDT, 32 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
Issued by National Weather Service Lincoln IL
106 PM CDT Thu Apr 10 2025

.KEY MESSAGES...

- Scattered showers and thunderstorms are expected today, mainly
  during the afternoon hours. A few storms may be strong to
  severe and produce hail up to the size of quarters and gusty
  winds across southeast Missouri and southwest Illinois.

- Much cooler weather returns on Friday before readings warm back
  up for the weekend.

&&

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 322 AM CDT Thu Apr 10 2025

Latest water vapor shows multiple impulses embedded in the broad
northwest flow aloft heading southeast out of the Upper Midwest.
The first one is currently over northeast Nebraska and is expected
to be the impetus for the development of showers and scattered
thunderstorms by early this afternoon. The highest coverage of
storms is expected to be along/east of the Mississippi River where
a weak wave of low pressure/inverted trough is located later
today. Deep mixing combined with very cool temperatures aloft
(steep lapse rates) is expected to yield SBCAPE values of
750-1250+ J/kg by mid afternoon collocated with 30-40 knots of
deep-layer shear through mid afternoon. Hail up to the size of
quarters is the main threat due to high amounts of CAPE within the
hail-growth zone, but soundings also show very deep mixing with
plenty of DCAPE for gusty winds as well. The best temporal/spatial
window for a few strong to severe thunderstorms is roughly from
1-6 PM, mainly in parts of southeast Missouri and southwest
Illinois.

By early evening, diurnal instability will wane as sunset
approaches. In addition, deep-layer shear will really lessen as the
midlevel impulse shifts into southeast Missouri. This should close
the window for any strong-severe thunderstorms, with the chances of
any lightning activity ceasing around 0300 UTC. Mostly dry weather
is then favored overnight tonight through Friday, though a few
very light rain showers or sprinkles are possible as another
midlevel impulse dives southward down the Mississippi River.

After a fairly warm day today, look for much cooler temperatures to
move into the area on Friday. Strong low-level cold air advection
ushers in 850-hPa temperatures of +1 to -3C by midday Friday, below
the 25th percentile for the day. In addition, low-level RH plots
show fairly thick stratus hanging around well into the afternoon.
The pattern would also favor quite a bit of stratocumulus elsewhere
given the cyclonic flow aloft. Given the strong low-level cold air
advection and stratus/stratocumulus detailed above, cooled high
temperatures a couple of degrees areawide, with most locations
only topping out in the mid to upper 50s.

Gosselin

&&

.LONG TERM...  (Friday Night through Wednesday)
Issued at 322 AM CDT Thu Apr 10 2025

(Friday Night)

Seasonably cold conditions are forecast on Friday night as a surface
anticyclone moves toward the Mississippi River. Lows in the mid to
upper 30s are forecast. Some scattered frost development is
possible in the coolest locations given light winds and a clear
sky. The reason lows should not drop below freezing is because of
dewpoints staying in the 30s. Otherwise, we likely would see some
subfreezing lows.

(Saturday - Sunday Night)

A dry weekend is in store with moderating temperatures as southerly
winds increase and mid/upper level ridging moves overhead. Highs on
Saturday are forecast to be in the 60s, with widespread 70s expected
on Sunday.

(Monday - Wednesday)

Clusters of the 500-hPa height pattern are in pretty good agreement
that a mid/upper level shortwave trough will move through the Upper
Midwest early next work week. A surface low associated with this
mid/upper level feature is forecast to move into the Great Lakes
on Monday, with a cold front moving through our neck of the woods.
There is still some timing differences with this frontal passage,
but this front will bring a low chance (20-30%) of showers and
thunderstorms. No widespread significant rainfall is expected with
this system due to stronger mid/upper level forcing for ascent
staying well to our north and weak moisture return ahead of the
front. LREF probabilities for even a tenth of an inch of rain drop
to 10-20%, with less than 10% of members showing a quarter inch
or more of rainfall.

A similar pattern is likely to exist heading into the middle of next
work week as we are currently in characterized by below normal 850-
hPa temperatures and cyclonic flow aloft. Highs in the 60s with lows
in the 30s/40s are most likely. Another night with frost potential
seems plausible Tuesday night/Wednesday morning, though that will
depend on the exact timing of the surface ridge and cloud trends.

Gosselin

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 105 PM CDT Thu Apr 10 2025

A band of showers and isolated storms just pushed southeast of the
metro terminal sites in the last half hour. Additional storms are
projected this afternoon, with the next wave timed to arrive near
those TAF sites around 19z. The best chance of thunder the rest of
the afternoon into early evening remains near the metro
terminals, so PROB30 for the TSTM occurrance was only included
there. Primarily showers are expected at the remaining TAF sites,
so PROB30 or VCSH was included for rain. Northwest winds have
been slower to increase, but gusts to 20kts are still expected to
develop in the first hour or so of this TAF period. Northwest
winds will lighten up tonight, with ceilings lowering from north
to south. MVFR ceilings are forecast by 0800 UTC at KUIN, with
metro terminals likely to see lower ceilings at or just after 1200
UTC Friday. Can't rule out some patchy MVFR fog in the morning
around sunrise, but not enough confidence to include in the TAFs
at this point.

Shimon

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 10, 3:32 AM CDT, 10 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
332 AM CDT Thu Apr 10 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-110845-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
332 AM CDT Thu Apr 10 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Scattered thunderstorms are forecast this afternoon and early
evening. A few of these storms may be strong to severe between 1 and
6 PM, mainly in parts of southeast Missouri and southwest Illinois.
Hail up to the size of quarters and gusty winds are the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is another chance of thunderstorms on Sunday night and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any hail or wind damage to the
National Weather Service

Gosselin

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 12:26 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois49 min
Apr 10, 12:51 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve39 min
Apr 10, 12:58 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Warren47 min
Apr 10, 2:11 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis49 min
Apr 10, 2:17 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXFranklin, Jefferson28 min
Apr 10, 2:33 PM CDTSevere Thunderstorm WarningLSXMarion, Pike, Ralls42 min
Apr 10, 2:53 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve37 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.